As with any medication, it is possible to overdose on Amaryl. Some symptoms of an Amaryl overdose can include sweating, shakiness, or extreme hunger. Treatment options for this type of overdose can include, among other things, pumping the stomach or using a sugar solution to increase blood sugar levels.
Amaryl Overdose: An OverviewAmaryl® (glimepiride) is a prescription medication that has been licensed as a type 2 diabetes treatment. As with all medicines, it is possible to take too much Amaryl. Effects of an Amaryl overdose will vary depending on a number of factors, including how much Amaryl was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Amaryl, seek medical attention immediately.
Symptoms of an Amaryl OverdoseAn Amaryl overdose can cause low blood sugar (hypoglycemia). Possible symptoms of low blood sugar include:
- Extreme hunger
- Cold sweats
- Blurry vision.
More severe low blood sugar symptoms include:
- Changes in behavior, such as irritability
- Loss of coordination
- Difficulty speaking
- Loss of consciousness
- Loss of life.
Treatment for an Amaryl OverdoseTreatment for an Amaryl overdose varies. If the overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an Amaryl overdose may include:
- Fluids through an intravenous line (IV)
- A sugar (glucose) solution to increase blood sugar
- Other treatments based on the complications that occur.
It is important to seek medical attention immediately if you believe that you may have overdosed on Amaryl.